Alert archive / Indiana / Flash Flood Warnings in 2015
Flash Flood Warning 43, NWS Indianapolis, IN
NWS Indianapolis, IN issued this flash flood warning at Jul 26, 2015, 7:23 PM EDT for Hamilton County, Marion County, Indiana. It was in force for 4 hr. 12 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 26, 2015, 7:23 PM EDT (23:23 UTC)
- Expired
- Jul 26, 2015, 11:30 PM EDT
- In force
- 4 hr
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Hamilton County, IN, Marion County, IN
The radar
The Indianapolis radar (KIND), 30 km from the middle of the area, began a volume at 23:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 26, 7:23 PM EDT | HEAVY RAIN 3.41 | 8 N Indianapolis, IN | 3.41 INCHES REPORTED AT 82ND AND DEAN |
| Jul 26, 7:25 PM EDT | HEAVY RAIN 2.76 | 7 Ne Indianapolis, IN | 2.76 INCHES NEAR 71ST AND BINFORD |
| Jul 26, 7:26 PM EDT | FLASH FLOOD | 7 Ne Indianapolis, IN | FLOODING ALONG KESSLER. |
| Jul 26, 7:27 PM EDT | HEAVY RAIN 3.6 | 1 S Castleton, IN | |
| Jul 26, 8:02 PM EDT | HEAVY RAIN 3.53 | 8 N Indianapolis, IN | 82ND AND DEAN RD. |
| Jul 26, 8:04 PM EDT | HEAVY RAIN 3.52 | 7 Ne Indianapolis, IN | 71ST AND BINFORD |
| Jul 26, 8:05 PM EDT | HEAVY RAIN 2.76 | Castleton, IN | FALL CREEK AND 86TH STREET |
| Jul 26, 8:06 PM EDT | HEAVY RAIN 2.25 | Geist Reservoir, IN | LEE ROAD AND 63RD STREET |
| Jul 26, 9:05 PM EDT | HEAVY RAIN 2.06 | Indianapolis, IN | STORM TOTAL RAINFALL 2 MILES SOUTH OF DOWNTOWN. |
| Jul 26, 11:36 PM EDT | HEAVY RAIN 1.44 | Carmel, IN | 146TH AND CAREY RD |
| Jul 26, 11:39 PM EDT | HEAVY RAIN 4.78 | Geist Reservoir, IN | 71ST STREET AND OAKLANDON RD |
| Jul 26, 11:40 PM EDT | HEAVY RAIN 3.14 | Lawrence, IN | LEE RD AND 63RD STREET |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.4 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 473 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 871 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
628
WGUS53 KIND 262323
FFWIND
INC057-097-270330-
/O.NEW.KIND.FF.W.0043.150726T2323Z-150727T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
723 PM EDT SUN JUL 26 2015
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN HAMILTON COUNTY IN CENTRAL INDIANA...
NORTHEASTERN MARION COUNTY IN CENTRAL INDIANA...
* UNTIL 1130 PM EDT
* AT 722 PM EDT...TRAINED WEATHER SPOTTERS REPORTED FLASH FLOODING
ACROSS THE WARNED AREA. UP TO TWO INCHES OF RAIN HAVE ALREADY
FALLEN. FLASH FLOODING IS ALREADY OCCURRING.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
INDIANAPOLIS...CARMEL...FISHERS...NOBLESVILLE...LAWRENCE...
WESTFIELD...CUMBERLAND...MERIDIAN HILLS...WARREN PARK...ROCKY
RIPPLE...WILLIAMS CREEK...SPRING HILL...CROWS NEST...NORTH CROWS
NEST...INDIANA STATE FAIRGROUNDS...CASTLETON...GEIST RESERVOIR...
BROAD RIPPLE AND MONUMENT CIRCLE.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 65 BETWEEN MILE MARKERS 112 AND 117.
INTERSTATE 69 BETWEEN MILE MARKERS 200 AND 209.
INTERSTATE 70 BETWEEN MILE MARKERS 83 AND 93.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3987 8594 3987 8595 3976 8595 3977 8619
4001 8620 4002 8594
$$
PUMA1 follow-up statement
362
WGUS73 KIND 270109
FFSIND
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
909 PM EDT SUN JUL 26 2015
INC057-097-270330-
/O.CON.KIND.FF.W.0043.000000T0000Z-150727T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HAMILTON IN-MARION IN-
909 PM EDT SUN JUL 26 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 PM EDT FOR
SOUTHERN HAMILTON AND NORTHEASTERN MARION COUNTIES...
AT 908 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING HEAVY
RAIN ACROSS THE WARNED AREA. FLASH FLOODING IS EXPECTED TO BEGIN
SHORTLY.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
INDIANAPOLIS...CARMEL...FISHERS...NOBLESVILLE...LAWRENCE...
WESTFIELD...CUMBERLAND...MERIDIAN HILLS...WARREN PARK...ROCKY
RIPPLE...WILLIAMS CREEK...SPRING HILL...CROWS NEST...NORTH CROWS
NEST...INDIANA STATE FAIRGROUNDS...CASTLETON...GEIST RESERVOIR...
BROAD RIPPLE AND MONUMENT CIRCLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3987 8594 3987 8595 3976 8595 3977 8619
4001 8620 4002 8594
$$
MMB/PUMAWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this flash flood warning went out at Jul 26, 4:51 PM EDT, 2 hours 32 minutes earlier.
Area forecast discussion, Jul 26, 4:51 PM EDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 451 PM EDT SUN JUL 26 2015 .UPDATE... AVIATION SECTIONS UPDATED && .SYNOPSIS... ISSUED AT 300 PM EDT SUN JUL 26 2015 AN OLD FRONT WILL KEEP CHANCES FOR RAIN AROUND INTO MONDAY. OTHERWISE HOT AND HUMID CONDITIONS WILL CONTINUE INTO MID WEEK. A COLD FRONT WILL MOVE THROUGH ON WEDNESDAY BRINGING MORE RAIN CHANCES BUT WILL ALSO BRING COOLER AND DRIER AIR BEHIND IT. SEASONABLE CONDITIONS WILL THEN CONTINUE INTO THE WEEKEND. && .NEAR TERM.../REST OF THIS AFTERNOON AND TONIGHT/ ISSUED AT 300 PM EDT SUN JUL 26 2015 SPC MESOANALYSIS SHOWS AN INSTABILITY MAXIMUM ACROSS THE AREA EARLY THIS AFTERNOON. SCATTERED CONVECTION IS FORMING IN THIS AXIS THANKS IN PART TO AN OLD FRONT IN THE AREA. MEANWHILE THE REMNANTS OF AN AREA OF SHOWERS AND STORMS IS MOVING ACROSS ILLINOIS. FEEL THAT WHEN THE UPPER FORCING THAT ORIGINALLY CREATED THE SHOWERS AND STORMS ACROSS ILLINOIS REACHES THE INSTABILITY ACROSS OUR AREA...COVERAGE OF CONVECTION WILL INCREASE. WILL CONTINUE WITH CHANCE TO HIGH END CHANCE CATEGORY POPS THROUGH THE REMAINDER OF THE AFTERNOON. FORCING FOR CONVECTION WILL BE WEAKENING DURING THE EVENING AS THE UPPER ENERGY PASSES OFF TO THE EAST. HOWEVER THE OLD FRONT WILL STILL BE IN THE WESTERN PART OF THE AREA. WILL KEEP SLIGHT CHANCE TO CHANCE POPS ALL NIGHT IN ALL BUT THE FAR EAST THROUGH THE NIGHT. STUCK WITH A MODEL BLEND FOR TEMPERATURES. && .SHORT TERM.../MONDAY THROUGH WEDNESDAY/ ISSUED AT 300 PM EDT SUN JUL 26 2015 FOCUS IS ON CHANCES OF RAIN THROUGH THE PERIOD. MODELS ARE CLOSE ENOUGH THAT A BLEND WAS USED. OLD FRONT WILL CONTINUE TO DECAY ACROSS THE WESTERN FORECAST AREA ON MONDAY. UPPER RIDGE WILL BE TRYING TO BUILD IN AT THE SAME TIME. MID LEVEL TEMPERATURES REMAIN JUST COOL ENOUGH THAT CANNOT RULE OUT SOME CONVECTION. WENT WITH SLIGHT CHANCE POPS MOST AREAS...BUT DRY FAR EAST /FARTHEST FROM THE OLD FRONT/. UPPER HEIGHTS RISE MONDAY NIGHT INTO TUESDAY AND MID LEVELS WARM. THIS PLUS LACK OF ANY SIGNIFICANT FORCING SHOULD STOP MOST CONVECTION. DECIDED TO GO DRY MONDAY NIGHT THROUGH TUESDAY. HOWEVER AM NOT COMPLETELY RULING OUT A FEW SHOWERS OR STORMS...BUT THE ODDS ARE LOW ENOUGH TO LEAVE OUT OF THE FORECAST. COLD FRONT WILL APPROACH THE AREA TUESDAY NIGHT BUT SHOULD REMAIN FAR ENOUGH AWAY TO KEEP CONDITIONS DRY. UPPER HEIGHTS FALL WEDNESDAY AND A COLD FRONT WILL MOVE IN. PLENTY OF MOISTURE WILL BE AROUND SO WENT HIGH END CHANCE CATEGORY POPS ALL AREAS. GENERALLY STAYED CLOSE TO MOS FOR TEMPERATURES. HOT AND HUMID CONDITIONS WILL LEAD TO HEAT INDEX VALUES NEAR TO OVER 100 TUESDAY AND WEDNESDAY. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... ISSUED AT 207 PM EDT SUN JUL 26 2015 A FRONTAL BOUNDARY DRAPED ACROSS THE REGION MAY ALLOW A FEW SHOWERS AND THUNDERSTORMS TO CONTINUE WEDNESDAY NIGHT...AT THE BEGINNING OF THIS PERIOD BEFORE HIGH PRESSURE OFFICIALLY TAKES CONTROL OVER THE REGION ON THURSDAY WHERE IT WILL INFLUENCE THE AREA BACK TO DRIER AND LESS HUMID CONDITIONS THROUGH EARLY NEXT WEEKEND. NEAR SEASONAL TEMPERATURES SHOULD ROUND OUT THE REST OF THE UPCOMING WORK WEEK. AFTER THIS EXTENDED PERIOD OF DRY WEATHER THURSDAY THROUGH SATURDAY...RAIN CHANCES RETURN TO THE FORECAST FOR POSSIBLY THE SECOND HALF OF NEXT WEEKEND AS ENSEMBLES STILL DEPICT A STRONGER WAVE IN THE UPPER FLOW AND SURFACE FRONT DROPPING DOWN INTO OUR NORTHERN COUNTIES. HAVE THUS INCLUDED A CHANCE OF STORMS THERE. && .AVIATION /DISCUSSION FOR THE 262100Z IND TAF UPDATE/... WITH RADAR SHOWING NOW DEVELOPMENT NEAR IND...HAVE PUSHED OFF THE VCTS MENTION UNTIL AFT 22Z. STILL AN AXIS OF INSTABILITY CONTINUES TO EXIST ALONG I-74...WHERE TSRA AND SHOWERS HAVE BEEN DEVELOPING. WITH MAX HEATING AUGURING...MORE DEVELOPMENT IS EXPECTED IN THE NEXT 1-3 HOURS. WILL UPDATE THE TAF WITH PRECISE TIMING SHOULD A TSRA BECOME IMMINENT. PREVIOUS DISCUSSION BELOW /DISCUSSION FOR 261800Z TAF ISSUANCE/... ISSUED AT 1250 PM EDT SUN JUL 26 2015 ALL SITES VFR WITH THE POTENTIAL TO DROP TO MVFR OR LOWER IN ANY THUNDERSTORMS THROUGH 01Z THIS EVENING. AROUND MIDNIGHT MAINLY THE OUTLYING SITES WILL DROP TO MVFR IN BR...THAN LIKELY IFR EARLY MONDAY MORNING. KIND WILL LIKELY ONLY DROP TO MVFR AS PREDICTED BY GUIDANCE...BUT DEPENDS ON IF ANY RAIN OCCURS HERE DURING THE DAY AND HOW MUCH CLEARING WE HAVE LATE. IND COULD POSSIBLY DROP TO THE IFR FLIGHT CATEGORY TOO GIVEN CONDITIONS THAT OCCURRED THIS MORNING. WITH A BOUNDARY DRAPED ACROSS CENTRAL INDIANA SERVING AS THE FOCUS FOR THE REST OF TODAY... AND A WEAK TROUGH MOVING IN ALOFT...EXPECT SCATTERED SHOWERS AND EVEN SOME ISOLATED STORMS FOR THE REST OF THIS AFTERNOON BUT SETTLING DOWN AROUND DUSK. LEFT IN MOST VCTS STARTING AT 20Z...BUT STARTED IT AT 18Z AT SITES SUCH AS IND DUE TO RECENT ISOLATED POP-UP CONVECTIVE TRENDS. LATER TONIGHT...PATCHY TO AREAS OF FOG EXPECTED TO DEVELOP ACROSS THE AREA AS THE SURFACE REMAINS VERY MOIST WHETHER FROM A RECENT RAIN AND/OR THE ENVIRONMENT ITSELF. SKIES BEGIN TO CLEAR OUT AND WINDS ARE EXPECTED TO DECOUPLE BY LATE THIS EVENING. WENT WITH DETERIORATING CONDITIONS FROM IFR TO MVFR TO EVEN IFR MOST SITES EXCEPT FOR KIND FOR NOW...BUT IND NOT COMPLETELY RULED OUT OF DROPPING BELOW MVFR. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...50 NEAR TERM...50 SHORT TERM...50 LONG TERM....SMF AVIATION...SMF
Hazardous weather outlook, Jul 26, 4:25 PM EDT, 2 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS 425 PM EDT SUN JUL 26 2015 INZ021-028>031-035>049-051>057-060>065-067>072-272030- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-BOONE- TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-PUTNAM- HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-JOHNSON-SHELBY- RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS- MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...SEYMOUR 425 PM EDT SUN JUL 26 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. OUTLOOK: SCATTERED THUNDERSTORMS ARE POSSIBLE TONIGHT. A FEW THUNDERSTORMS MAY PRODUCE LIGHTNING...GUSTY WINDS AND HEAVY RAINFALL. HOWEVER WE ARE NOT EXPECTING ANY OUTBREAKS OF SEVERE WEATHER AT THIS TIME. HAZARDS: CLOUD TO GROUND LIGHTNING...THUNDERSTORMS WITH GUSTY WINDS. TIMING: TONIGHT. DISCUSSION: A WEAK COLD FRONT OVER CENTRAL INDIANA WILL DRIFT SOUTH ACROSS OUR REGION. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. OUTLOOK: A FEW STORMS ARE POSSIBLE MONDAY AND SCATTERED STORMS ARE EXPECTED WEDNESDAY. A FEW STORMS MAY BE STRONG...BUT WE ARE NOT EXPECTING ANY SEVERE STORMS AT THIS TIME. DISCUSSION: A WEAK FRONTAL SYSTEM WILL DISSIPATE ACROSS SOUTHERN INDIANA MONDAY AND ANOTHER COLD FRONT WILL MOVE OUR WAY FOR WEDNESDAY. MOSTLY DRY WEATHER WILL BE THE RULE TUESDAY AND AGAIN THURSDAY THROUGH SATURDAY. IT WILL BE HOT AND HUMID THROUGH MIDWEEK AND THEN SLIGHTLY COOLER AFTER WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE)
In the hours before
Local storm report, Jul 26, 6:31 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
631 PM EDT SUN JUL 26 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HEAVY RAIN 1 S CASTLETON 39.89N 86.05W
07/26/2015 M1.45 INCH MARION IN BROADCAST MEDIA
&&
JPThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 6:52 PM EDT | Areal Flood Advisory | IND | Hamilton, Marion | 3 hr |
| Jul 26, 6:58 PM EDT | Flash Flood Warning | IND | Tippecanoe | 3 hr |
| Jul 26, 7:36 PM EDT | Flash Flood Warning | IND | Boone, Clinton, Hamilton, Hendricks, Marion, Montgomery | 4 hr |
Nearby
Flash Flood Warnings in Indiana, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.